Alert archive / California / Red Flag Warnings in 2014

Red Flag Warning 14, NWS Sacramento, CA

October 10, 2014

NWS Sacramento, CA issued this red flag warning at Oct 10, 2014, 1:58 PM PDT. It took effect at Oct 11, 2014, 11:00 PM PDT. It was in force for 33 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 10, 2014, 1:58 PM PDT (20:58 UTC)
In effect from
Oct 11, 2014, 11:00 PM PDT
Expired
Oct 13, 2014, 8:00 AM PDT
In force
33 hr
Issued by
NWS Sacramento, CA

The text

As transmitted, in the capitals the NWS used until 2016.

385 
WWUS86 KSTO 102058
RFWSTO

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
158 PM PDT FRI OCT 10 2014

...HIGH PRESSURE BUILDS INTO THE AREA WITH NORTHERLY WIND
BEGINNING SATURDAY AND CONTINUING INTO MONDAY WESTWARD OF SACRAMENTO
RIVER...

.LOW AFTERNOON HUMIDITY AND POOR RECOVERY VALUES WITH BREEZY
NORTH TO NORTHEAST WINDS LATE IN THE WEEKEND INTO MONDAY. THE WORST FIRE
WEATHER CONDITIONS LOOK TO BE ACROSS THE WESTERN PORTION OF THE
SACRAMENTO VALLEY AND ADJACENT FOOTHILLS.

THE SIERRA WILL SEE SOME BREEZY WINDS AND LOWERING HUMIDITY...
BUT WEATHER CONDITIONS ARE NOT EXPECTED TO BE QUITE AS CRITICAL.

CAZ215>218-263-264-279-111300-
/O.UPG.KSTO.FW.A.0008.141012T0600Z-141013T1000Z/
/O.NEW.KSTO.FW.W.0014.141012T0600Z-141013T1200Z/
NORTHERN SACRAMENTO VALLEY TO SOUTHERN TEHAMA COUNTY LINE BELOW
1000 FT-
CENTRAL SACRAMENTO VALLEY IN GLENN, COLUSA, YUBA, NORTHERN
SUTTER, AND BUTTE COUNTY BELOW 1000 FT-
SOUTHERN SACRAMENTO VALLEY IN YOLO-
SACRAMENTO FAR WESTERN PLACER, SOUTHERN SUTTER AND SOLANO COUNTY
BELOW 1000 FT-CARQUINEZ STRAIT AND DELTA-SOUTHEAST EDGE SHASTA-
TRINITY NF AND WESTERN PORTIONS OF TEHAMA-GLENN UNIT-
LAKE COUNTY PORTION OF LAKE-NAPA-SONOMA UNIT-EASTERN MENDOCINO NF-
158 PM PDT FRI OCT 10 2014

...RED FLAG WARNING IN EFFECT FROM 11 PM SATURDAY TO 5 AM PDT
MONDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES
215...216...217...218...263...264 AND 279...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A RED FLAG
WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT
FROM 11 PM SATURDAY TO 5 AM PDT MONDAY. THE FIRE WEATHER WATCH IS
NO LONGER IN EFFECT.

* AFFECTED AREA...FIRE WEATHER ZONE 215 NORTHERN SACRAMENTO 
  VALLEY TO SOUTHERN TEHAMA COUNTY LINE BELOW 1000 FT...FIRE 
  WEATHER ZONE 216 CENTRAL SACRAMENTO VALLEY IN GLENN, COLUSA, 
  YUBA, NORTHERN SUTTER, AND BUTTE COUNTY BELOW 1000 FT...FIRE 
  WEATHER ZONE 217 SOUTHERN SACRAMENTO VALLEY IN YOLO-SACRAMENTO 
  FAR WESTERN PLACER, SOUTHERN SUTTER AND SOLANO COUNTY BELOW 
  1000 FT...FIRE WEATHER ZONE 218 CARQUINEZ STRAIT AND DELTA...
  FIRE WEATHER ZONE 263 SOUTHEAST EDGE SHASTA-TRINITY NF AND 
  WESTERN PORTIONS OF TEHAMA-GLENN UNIT...FIRE WEATHER ZONE 264 
  LAKE COUNTY PORTION OF LAKE-NAPA-SONOMA UNIT AND FIRE WEATHER 
  ZONE 279 EASTERN MENDOCINO NF.

* WINDS...NORTH 10 TO 20 MPH WITH GUSTS UP TO 35 MPH. STRONGEST
  WINDS WESTWARD OF THE SACRAMENTO RIVER AND OVER EXPOSED RIDGES.

* RELATIVE HUMIDITY...POOR TO MODERATE RECOVERY VALUES SATURDAY
  NIGHT AND AS LOW AS 6 PERCENT ON SUNDAY. FOLLOWED BY VERY POOR
  RECOVERY VALUES SUNDAY NIGHT INTO MONDAY MORNING.

* IMPACTS...POTENTIALLY CRITICAL FIRE WEATHER CONCERNS TOGETHER 
  WITH DRY FUEL CONDITIONS MAY BE CATALYST FOR LARGE FIRE GROWTH 
  AND/OR SPREAD. 

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  HTTP://WWW.WEATHER.GOV/SACRAMENTO/HAZARDS 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

INTERACT WITH US VIA SOCIAL MEDIA
WWW.FACEBOOK.COM/NWS.SACRAMENTO
WWW.TWITTER.COM/NWSSACRAMENTO

$$
5 follow-up statements
452 
WWUS86 KSTO 111057
RFWSTO

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
357 AM PDT SAT OCT 11 2014

...HIGH PRESSURE BUILDS INTO THE AREA WITH BREEZY NORTH WIND
BEGINNING TONIGHT AND CONTINUING INTO MONDAY WEST OF THE
SACRAMENTO RIVER...

.LOW AFTERNOON HUMIDITY AND POOR RECOVERY VALUES WITH BREEZY
NORTH TO NORTHEAST WINDS ARE FORECAST TONIGHT INTO MONDAY.
CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED ACROSS THE WESTERN
PORTION OF THE SACRAMENTO VALLEY AND ADJACENT FOOTHILLS.

THE SIERRA WILL SEE BREEZY NORTHEAST WINDS AND LOWERING
HUMIDITY... BUT WEATHER CONDITIONS ARE NOT EXPECTED TO BE QUITE AS
CRITICAL.

CAZ215>218-263-264-279-120000-
/O.CON.KSTO.FW.W.0014.141012T0600Z-141013T1200Z/
NORTHERN SACRAMENTO VALLEY TO SOUTHERN TEHAMA COUNTY LINE BELOW
1000 FT-
CENTRAL SACRAMENTO VALLEY IN GLENN, COLUSA, YUBA, NORTHERN
SUTTER, AND BUTTE COUNTY BELOW 1000 FT-
SOUTHERN SACRAMENTO VALLEY IN YOLO-
SACRAMENTO FAR WESTERN PLACER, SOUTHERN SUTTER AND SOLANO COUNTY
BELOW 1000 FT-CARQUINEZ STRAIT AND DELTA-SOUTHEAST EDGE SHASTA-
TRINITY NF AND WESTERN PORTIONS OF TEHAMA-GLENN UNIT-
LAKE COUNTY PORTION OF LAKE-NAPA-SONOMA UNIT-EASTERN MENDOCINO NF-
357 AM PDT SAT OCT 11 2014

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING TO
5 AM PDT MONDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONES 215...216...217...218...263...264 AND 279...

* AFFECTED AREA...FIRE WEATHER ZONE 215 NORTHERN SACRAMENTO 
  VALLEY TO SOUTHERN TEHAMA COUNTY LINE BELOW 1000 FT...FIRE 
  WEATHER ZONE 216 CENTRAL SACRAMENTO VALLEY IN GLENN, COLUSA, 
  YUBA, NORTHERN SUTTER, AND BUTTE COUNTY BELOW 1000 FT...FIRE 
  WEATHER ZONE 217 SOUTHERN SACRAMENTO VALLEY IN YOLO-SACRAMENTO 
  FAR WESTERN PLACER, SOUTHERN SUTTER AND SOLANO COUNTY BELOW 
  1000 FT...FIRE WEATHER ZONE 218 CARQUINEZ STRAIT AND DELTA...
  FIRE WEATHER ZONE 263 SOUTHEAST EDGE SHASTA-TRINITY NF AND 
  WESTERN PORTIONS OF TEHAMA-GLENN UNIT...FIRE WEATHER ZONE 264 
  LAKE COUNTY PORTION OF LAKE-NAPA-SONOMA UNIT AND FIRE WEATHER 
  ZONE 279 EASTERN MENDOCINO NF.

* WINDS...NORTHWEST 10 TO 20 MPH WITH GUSTS UP TO 35 MPH.

* RELATIVE HUMIDITY...AS LOW AS 10 PERCENT.

* IMPACTS...THE COMBINATION OF GUSTY NORTH WINDS AND LOW RELATIVE
  HUMIDITIES ON CRITICALLY DRY FUELS WILL RESULT IN THE POTENTIAL
  FOR RAPID FIRE SPREAD.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  HTTP://WWW.WEATHER.GOV/SACRAMENTO/HAZARDS 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

INTERACT WITH US VIA SOCIAL MEDIA
WWW.FACEBOOK.COM/NWS.SACRAMENTO
WWW.TWITTER.COM/NWSSACRAMENTO

$$
417 
WWUS86 KSTO 112236
RFWSTO

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
336 PM PDT SAT OCT 11 2014

...HIGH PRESSURE BUILDS INTO THE AREA WITH BREEZY NORTH WIND
TONIGHT INTO EARLY MONDAY WEST OF THE SACRAMENTO RIVER...

.LOW AFTERNOON HUMIDITY AND POOR RECOVERY VALUES WITH BREEZY
NORTH TO NORTHEAST WINDS ARE FORECAST TONIGHT INTO MONDAY.
CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED ACROSS THE WESTERN
PORTION OF THE SACRAMENTO VALLEY AND ADJACENT FOOTHILLS.

THE SIERRA WILL SEE BREEZY NORTHEAST WINDS AND LOWERING
HUMIDITY... BUT WEATHER CONDITIONS ARE NOT EXPECTED TO BE QUITE
AS CRITICAL.

CAZ215>218-263-264-279-121200-
/O.CON.KSTO.FW.W.0014.141012T0600Z-141013T1200Z/
NORTHERN SACRAMENTO VALLEY TO SOUTHERN TEHAMA COUNTY LINE BELOW
1000 FT-
CENTRAL SACRAMENTO VALLEY IN GLENN, COLUSA, YUBA, NORTHERN
SUTTER, AND BUTTE COUNTY BELOW 1000 FT-
SOUTHERN SACRAMENTO VALLEY IN YOLO-
SACRAMENTO FAR WESTERN PLACER, SOUTHERN SUTTER AND SOLANO COUNTY
BELOW 1000 FT-CARQUINEZ STRAIT AND DELTA-SOUTHEAST EDGE SHASTA-
TRINITY NF AND WESTERN PORTIONS OF TEHAMA-GLENN UNIT-
LAKE COUNTY PORTION OF LAKE-NAPA-SONOMA UNIT-EASTERN MENDOCINO NF-
336 PM PDT SAT OCT 11 2014

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING TO
5 AM PDT MONDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONES 215...216...217...218...263...264 AND 279...

* AFFECTED AREA...FIRE WEATHER ZONE 215 NORTHERN SACRAMENTO 
  VALLEY TO SOUTHERN TEHAMA COUNTY LINE BELOW 1000 FT...FIRE 
  WEATHER ZONE 216 CENTRAL SACRAMENTO VALLEY IN GLENN, COLUSA, 
  YUBA, NORTHERN SUTTER, AND BUTTE COUNTY BELOW 1000 FT...FIRE 
  WEATHER ZONE 217 SOUTHERN SACRAMENTO VALLEY IN YOLO-SACRAMENTO 
  FAR WESTERN PLACER, SOUTHERN SUTTER AND SOLANO COUNTY BELOW 
  1000 FT...FIRE WEATHER ZONE 218 CARQUINEZ STRAIT AND DELTA...
  FIRE WEATHER ZONE 263 SOUTHEAST EDGE SHASTA-TRINITY NF AND 
  WESTERN PORTIONS OF TEHAMA-GLENN UNIT...FIRE WEATHER ZONE 264 
  LAKE COUNTY PORTION OF LAKE-NAPA-SONOMA UNIT AND FIRE WEATHER 
  ZONE 279 EASTERN MENDOCINO NF.

* WINDS...NORTH 10 TO 20 MPH WITH GUSTS UP TO 35 MPH.

* RELATIVE HUMIDITY...AS LOW AS 10 PERCENT.

* IMPACTS...THE COMBINATION OF GUSTY NORTH WINDS AND LOW 
  RELATIVE HUMIDITIES ON CRITICALLY DRY FUELS WILL RESULT IN THE 
  POTENTIAL FOR RAPID FIRE SPREAD. 

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  HTTP://WWW.WEATHER.GOV/SACRAMENTO/HAZARDS 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

INTERACT WITH US VIA SOCIAL MEDIA
WWW.FACEBOOK.COM/NWS.SACRAMENTO
WWW.TWITTER.COM/NWSSACRAMENTO

$$
001 
WWUS86 KSTO 121024
RFWSTO

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
324 AM PDT SUN OCT 12 2014

...HIGH PRESSURE BUILDS INTO THE AREA WITH BREEZY NORTH WIND
THROUGH EARLY MONDAY ALONG AND WEST OF THE SACRAMENTO RIVER...

.LOW AFTERNOON HUMIDITY AND POOR RECOVERY VALUES WITH BREEZY
NORTH TO NORTHEAST WINDS ARE FORECAST THROUGH MONDAY. CRITICAL
FIRE WEATHER CONDITIONS ARE EXPECTED ACROSS THE WESTERN PORTION OF
THE SACRAMENTO VALLEY AND ADJACENT FOOTHILLS.

THE SIERRA WILL SEE BREEZY NORTHEAST WINDS AND LOWERING
HUMIDITY... BUT WEATHER CONDITIONS ARE NOT EXPECTED TO BE QUITE
AS CRITICAL.

CAZ215>218-263-264-279-130000-
/O.CON.KSTO.FW.W.0014.000000T0000Z-141013T1200Z/
NORTHERN SACRAMENTO VALLEY TO SOUTHERN TEHAMA COUNTY LINE BELOW
1000 FT-
CENTRAL SACRAMENTO VALLEY IN GLENN, COLUSA, YUBA, NORTHERN
SUTTER, AND BUTTE COUNTY BELOW 1000 FT-
SOUTHERN SACRAMENTO VALLEY IN YOLO-
SACRAMENTO FAR WESTERN PLACER, SOUTHERN SUTTER AND SOLANO COUNTY
BELOW 1000 FT-CARQUINEZ STRAIT AND DELTA-SOUTHEAST EDGE SHASTA-
TRINITY NF AND WESTERN PORTIONS OF TEHAMA-GLENN UNIT-
LAKE COUNTY PORTION OF LAKE-NAPA-SONOMA UNIT-EASTERN MENDOCINO NF-
324 AM PDT SUN OCT 12 2014

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 AM PDT MONDAY FOR
WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 215...216...
217...218...263...264 AND 279...

* AFFECTED AREA...FIRE WEATHER ZONE 215 NORTHERN SACRAMENTO 
  VALLEY TO SOUTHERN TEHAMA COUNTY LINE BELOW 1000 FT...FIRE 
  WEATHER ZONE 216 CENTRAL SACRAMENTO VALLEY IN GLENN, COLUSA, 
  YUBA, NORTHERN SUTTER, AND BUTTE COUNTY BELOW 1000 FT...FIRE 
  WEATHER ZONE 217 SOUTHERN SACRAMENTO VALLEY IN YOLO-SACRAMENTO 
  FAR WESTERN PLACER, SOUTHERN SUTTER AND SOLANO COUNTY BELOW 
  1000 FT...FIRE WEATHER ZONE 218 CARQUINEZ STRAIT AND DELTA...
  FIRE WEATHER ZONE 263 SOUTHEAST EDGE SHASTA-TRINITY NF AND 
  WESTERN PORTIONS OF TEHAMA-GLENN UNIT...FIRE WEATHER ZONE 264 
  LAKE COUNTY PORTION OF LAKE-NAPA-SONOMA UNIT AND FIRE WEATHER 
  ZONE 279 EASTERN MENDOCINO NF.

* WINDS...NORTH 10 TO 20 MPH WITH GUSTS UP TO 35 MPH.

* RELATIVE HUMIDITY...AS LOW AS 10 PERCENT.

* IMPACTS...THE COMBINATION OF GUSTY NORTH WINDS AND LOW 
  RELATIVE HUMIDITIES ON CRITICALLY DRY FUELS WILL RESULT IN THE 
  POTENTIAL FOR RAPID FIRE SPREAD. 

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  HTTP://WWW.WEATHER.GOV/SACRAMENTO/HAZARDS 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

INTERACT WITH US VIA SOCIAL MEDIA
WWW.FACEBOOK.COM/NWS.SACRAMENTO
WWW.TWITTER.COM/NWSSACRAMENTO

$$
924 
WWUS86 KSTO 122124
RFWSTO

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
224 PM PDT SUN OCT 12 2014

...HIGH PRESSURE CAUSING BREEZY WINDS AND LOW HUMIDITY THROUGH EARLY
MONDAY ALONG AND WEST OF THE SACRAMENTO RIVER AS WELL AS THE
WESTERN SIERRA SLOPES...

.LOW AFTERNOON HUMIDITY AND POOR RECOVERY VALUES WITH BREEZY
NORTH TO NORTHEAST WINDS ARE FORECAST THROUGH MONDAY MORNING. CRITICAL
FIRE WEATHER CONDITIONS ARE EXPECTED ACROSS THE WESTERN PORTION OF
THE SACRAMENTO VALLEY AND ADJACENT FOOTHILLS WHILE ALSO IMPACTING
THE WESTERN SIERRA SLOPES INCLUDING THE FOOTHILLS.


CAZ220-221-266>269-131500-
/O.EXB.KSTO.FW.W.0014.000000T0000Z-141013T1500Z/
SOUTHERN MOTHERLODE FROM 1000 TO 3000 FT. INCLUDES PORTIONS OF
CALAVERAS-TUOLUMNE UNIT-STANISLAUS NF WEST OF THE SIERRA CREST-
NORTHERN SIERRA FOOTHILLS FROM 1000 TO 3000 FT. INCLUDES PORTIONS
OF SHASTA-TRINITY AND BUTTE UNITS-
NORTHERN MOTHERLODE FROM 1000 TO 3000 FT. INCLUDES PORTIONS OF
NEVADA-YUBA-PLACER-AMADOR AND ELDORADO UNITS-
NORTHERN SIERRA INCLUDING LASSEN NP AND PLUMAS AND LASSEN NF/S
WEST OF THE SIERRA CREST (WEST OF EVANS PEAK-GRIZZLY PEAK-
BECKWORTH PEAK)-
NORTHERN SIERRA INCLUDING THE TAHOE AND ELDORADO NF/S WEST OF THE
SIERRA CREST-
224 PM PDT SUN OCT 12 2014

...RED FLAG WARNING IN EFFECT UNTIL 8 AM PDT MONDAY FOR WIND AND
LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 220...221...266...
267...268 AND 269...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A RED FLAG
WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT
UNTIL 8 AM PDT MONDAY.

* AFFECTED AREA...FIRE WEATHER ZONE 220 SOUTHERN MOTHERLODE FROM 
  1000 TO 3000 FT. INCLUDES PORTIONS OF CALAVERAS-TUOLUMNE 
  UNIT... FIRE WEATHER ZONE 221 STANISLAUS NF WEST OF THE SIERRA 
  CREST... FIRE WEATHER ZONE 266 NORTHERN SIERRA FOOTHILLS FROM 
  1000 TO 3000 FT. INCLUDES PORTIONS OF SHASTA-TRINITY AND BUTTE 
  UNITS... FIRE WEATHER ZONE 267 NORTHERN MOTHERLODE FROM 1000 
  TO 3000 FT. INCLUDES PORTIONS OF NEVADA-YUBA-PLACER-AMADOR AND 
  ELDORADO UNITS...FIRE WEATHER ZONE 268 NORTHERN SIERRA 
  INCLUDING LASSEN NP AND PLUMAS AND LASSEN NF/S WEST OF THE 
  SIERRA CREST (WEST OF EVANS PEAK-GRIZZLY PEAK-BECKWORTH PEAK) 
  AND FIRE WEATHER ZONE 269 NORTHERN SIERRA INCLUDING THE TAHOE 
  AND ELDORADO NF/S WEST OF THE SIERRA CREST.

* WINDS...NORTHEAST 10 TO 20 MPH WITH GUSTS UP TO 35 MPH.

* RELATIVE HUMIDITY...AS LOW AS 10 PERCENT.

* IMPACTS...THE COMBINATION OF GUSTY NORTH WINDS AND LOW RELATIVE
  HUMIDITIES ON CRITICALLY DRY FUELS WILL RESULT IN THE POTENTIAL
  FOR RAPID FIRE SPREAD. ACROSS THE WESTERN SIERRA SLOPES, PEAK
  CRITICAL CONDITIONS WILL BE FROM 11 PM TO 8 AM.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  HTTP://WWW.WEATHER.GOV/SACRAMENTO/HAZARDS 

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  HTTP://WWW.WEATHER.GOV/SACRAMENTO/HAZARDS

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

INTERACT WITH US VIA SOCIAL MEDIA
WWW.FACEBOOK.COM/NWS.SACRAMENTO
WWW.TWITTER.COM/NWSSACRAMENTO

$$

CAZ215>218-263-264-279-131500-
/O.EXT.KSTO.FW.W.0014.000000T0000Z-141013T1500Z/
NORTHERN SACRAMENTO VALLEY TO SOUTHERN TEHAMA COUNTY LINE BELOW
1000 FT-
CENTRAL SACRAMENTO VALLEY IN GLENN, COLUSA, YUBA, NORTHERN
SUTTER, AND BUTTE COUNTY BELOW 1000 FT-
SOUTHERN SACRAMENTO VALLEY IN YOLO-
SACRAMENTO FAR WESTERN PLACER, SOUTHERN SUTTER AND SOLANO COUNTY
BELOW 1000 FT-CARQUINEZ STRAIT AND DELTA-SOUTHEAST EDGE SHASTA-
TRINITY NF AND WESTERN PORTIONS OF TEHAMA-GLENN UNIT-
LAKE COUNTY PORTION OF LAKE-NAPA-SONOMA UNIT-EASTERN MENDOCINO NF-
224 PM PDT SUN OCT 12 2014

...RED FLAG WARNING NOW IN EFFECT UNTIL 8 AM PDT MONDAY FOR WIND
AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 215...216...
217...218...263...264 AND 279...

* AFFECTED AREA...FIRE WEATHER ZONE 215 NORTHERN SACRAMENTO 
  VALLEY TO SOUTHERN TEHAMA COUNTY LINE BELOW 1000 FT...FIRE 
  WEATHER ZONE 216 CENTRAL SACRAMENTO VALLEY IN GLENN, COLUSA, 
  YUBA, NORTHERN SUTTER, AND BUTTE COUNTY BELOW 1000 FT...FIRE 
  WEATHER ZONE 217 SOUTHERN SACRAMENTO VALLEY IN YOLO-SACRAMENTO 
  FAR WESTERN PLACER, SOUTHERN SUTTER AND SOLANO COUNTY BELOW 
  1000 FT...FIRE WEATHER ZONE 218 CARQUINEZ STRAIT AND DELTA...
  FIRE WEATHER ZONE 263 SOUTHEAST EDGE SHASTA-TRINITY NF AND 
  WESTERN PORTIONS OF TEHAMA-GLENN UNIT...FIRE WEATHER ZONE 264 
  LAKE COUNTY PORTION OF LAKE-NAPA-SONOMA UNIT AND FIRE WEATHER 
  ZONE 279 EASTERN MENDOCINO NF.

* WINDS...NORTH 10 TO 20 MPH WITH GUSTS UP TO 30 MPH.

* RELATIVE HUMIDITY...AS LOW AS 10 PERCENT.

* IMPACTS...THE COMBINATION OF GUSTY NORTH WINDS AND LOW 
  RELATIVE HUMIDITIES ON CRITICALLY DRY FUELS WILL RESULT IN THE 
  POTENTIAL FOR RAPID FIRE SPREAD. 

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  HTTP://WWW.WEATHER.GOV/SACRAMENTO/HAZARDS 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

INTERACT WITH US VIA SOCIAL MEDIA
WWW.FACEBOOK.COM/NWS.SACRAMENTO
WWW.TWITTER.COM/NWSSACRAMENTO

$$
882 
WWUS86 KSTO 131503
RFWSTO

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
803 AM PDT MON OCT 13 2014


CAZ215>218-220-221-263-264-266>269-279-131615-
/O.EXP.KSTO.FW.W.0014.000000T0000Z-141013T1500Z/
NORTHERN SACRAMENTO VALLEY TO SOUTHERN TEHAMA COUNTY LINE BELOW
1000 FT-
CENTRAL SACRAMENTO VALLEY IN GLENN, COLUSA, YUBA, NORTHERN
SUTTER, AND BUTTE COUNTY BELOW 1000 FT-
SOUTHERN SACRAMENTO VALLEY IN YOLO-
SACRAMENTO FAR WESTERN PLACER, SOUTHERN SUTTER AND SOLANO COUNTY
BELOW 1000 FT-CARQUINEZ STRAIT AND DELTA-
SOUTHERN MOTHERLODE FROM 1000 TO 3000 FT. INCLUDES PORTIONS OF
CALAVERAS-TUOLUMNE UNIT-STANISLAUS NF WEST OF THE SIERRA CREST-
SOUTHEAST EDGE SHASTA-TRINITY NF AND WESTERN PORTIONS OF TEHAMA-
GLENN UNIT-LAKE COUNTY PORTION OF LAKE-NAPA-SONOMA UNIT-
NORTHERN SIERRA FOOTHILLS FROM 1000 TO 3000 FT. INCLUDES PORTIONS
OF SHASTA-TRINITY AND BUTTE UNITS-
NORTHERN MOTHERLODE FROM 1000 TO 3000 FT. INCLUDES PORTIONS OF
NEVADA-YUBA-PLACER-AMADOR AND ELDORADO UNITS-
NORTHERN SIERRA INCLUDING LASSEN NP AND PLUMAS AND LASSEN NF/S
WEST OF THE SIERRA CREST (WEST OF EVANS PEAK-GRIZZLY PEAK-
BECKWORTH PEAK)-
NORTHERN SIERRA INCLUDING THE TAHOE AND ELDORADO NF/S WEST OF THE
SIERRA CREST-EASTERN MENDOCINO NF-
803 AM PDT MON OCT 13 2014

...RED FLAG WARNING HAS EXPIRED FOR WIND AND LOW RELATIVE
HUMIDITY FOR FIRE WEATHER ZONES 215...216...217...218...220...
221...263...264...266...267...268...269 AND 279...

WINDS ACROSS NORCAL HAVE BECOME LIGHTER AND RELATIVE HUMIDITY VALUES
ARE BEGINNING TO INCREASE. 

INTERACT WITH US VIA SOCIAL MEDIA
WWW.FACEBOOK.COM/NWS.SACRAMENTO
WWW.TWITTER.COM/NWSSACRAMENTO

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sacramento, CA wrote its last area forecast discussion before this red flag warning went out at Oct 10, 9:22 AM PDT, 4 hours 36 minutes earlier.

Area forecast discussion, Oct 10, 9:22 AM PDT, 4 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SACRAMENTO CA
922 AM PDT Fri Oct 10 2014

.Synopsis...
Near to above average temperatures will continue the rest of the
week and this weekend under sunny skies. Significant cool down and
a chance of showers beginning Tuesday.

&&

.Discussion...
Generally cooler temperatures this morning from light winds and
mostly clear skies overnight, along with a Delta breeze. A weak
upper level trough moves through this afternoon with little
affect, except that high temperatures will be slightly cooler this
afternoon than we saw yesterday. No update is necessary. Ridging
rebounds for the weekend with a slight warmup and continued dry,
sunny weather. Main issue for the weekend is increasing northerly
winds Saturday night through Sunday. This coupled with low
humidity and dry fuels could bring critical fire conditions to the
western side of the Sacramento Valley and adjacent foothills.
There is some potential for increased fire weather issues for
portions of the southern Cascades/north Sierra. EK

.Previous Discussion...
Weak upper trough has resulted in increased onshore flow with
delta breeze picking up last evening and continuing moderately
strong overnight. Flow however is expected to decrease through the
morning. Fort Ord profiler showing little change in marine layer
with depth continuing around 1 k ft. Upper trough moves through
today but will have little additional impact as high temperatures
continue above normal with mid to upper 80s in the Central Valley
and upper 60s to lower 80s for the mountains and foothills.

Upper ridging in EPAC partially builds inland behind upper trough
later tonight into Saturday. Meanwhile, surface high pressure
begins to build through the PacNW into the Great Basin. As a
result some locally gusty northerly wind possible in Shasta
county Saturday. AMS undergoes some warming tomorrow with
increased subsidence.

As surface high pressure continues to build inland, the N-S low
level pressure gradient strengthens over Interior NorCal Saturday
night into Sunday leading to some breezy north to east wind. This
looks to continue into Monday morning before gradient weakens. Dry
conditions combined with increased wind will elevate the fire
potential. Above normal temperatures continue Sunday into Monday
as upper ridge axis moves through and deep low pressure, currently
in the GOA, approaches the West Coast.

GFS/EC similar in moving associated frontal system to the NW Cal
coast around 12z Tue then swinging it down across Interior NorCal
Tue into Tue night. Models showing some precip with the front,
mainly over the mountains and in the Central Valley north of I-80.
QPF looks light as GFS/GEFS IVT weakens as front moves thru, and
NAEFS ensemble only showing about 1.5 standard deviations above
normal for PWs with the baroclinic zone. Associated upper trough
follows the front late Tuesday into Wednesday for a continued
threat of showers, again mainly over the mountains, and in the
Northern Sacramento Valley. System ushers in significantly cooler
AMS with highs Tue/Wed expected in the lower to mid 70s with 50s to
60s for the mountains and foothills. Model depicted instability
looks weak attm so will keep a mention of thunderstorms out of the
forecast for now. Some light snow possible over the higher
terrain late Tuesday into Wednesday but any accumulations expected
to be light.

Oper GFS showing weak ridging following Thursday. EC/GEM keep
more southwesterly flow aloft with weak embedded vort maxes to
suggest a continued slight threat of showers over the northern
third of the forecast area. Slight rebound in temps Thursday but
highs continuing below normal.

&&

.Extended Discussion (Tuesday through Friday)

Extended models are coming into better agreement on a weather
system moving into the Pacific Northwest and impacting northen
California. Therefore, confidence in significant weather change
continue to increase beginning Tuesday extending through Thursday. A
return to normal or below temperatures during the period and a
chance of rain especially north looks good. At this time not looking
like a high impact event Tuesday through Thursday, but certainly
news worthy as it finally may cool us down. There are still some
timing and strength differences in the models, but overall a
cooler and return to precipitation looks good for the central and
Northern Sacramento valley and surrounding mountains.

&&

.Aviation...

VFR conditions next 24 hours under upper level high pressure
ridge. Winds generally below 10 knots except westerly 10 to 20
knots through the delta. Areas of smoke near Sierra fires.

&&

.STO Watches/Warnings/Advisories...
fire weather watch from saturday evening through late sunday
night carquinez strait and delta...central sacramento valley...
clear lake/southern lake county...mountains southwestern shasta
county to northern lake county...northern sacramento valley...
southern sacramento valley.

&&
Hazardous weather outlook, Oct 10, 5:00 AM PDT, 8 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SACRAMENTO CA
500 AM PDT FRI OCT 10 2014

CAZ013>019-063-064-066>069-111400-
SHASTA LAKE AREA/NORTHERN SHASTA COUNTY-
BURNEY BASIN/EASTERN SHASTA COUNTY-NORTHERN SACRAMENTO VALLEY-
CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY-
CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY-
MOUNTAINS SOUTHWESTERN SHASTA TO NORTHERN LAKE COUNTIES-
CLEAR LAKE/SOUTHERN LAKE COUNTY-MOTHERLODE-
EAST FOOTHILLS/NORTH SACRAMENTO VALLEY-
WESTERN PLUMAS COUNTY/LASSEN PARK-WEST SLOPE NORTHERN SIERRA NEVADA-
500 AM PDT FRI OCT 10 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERIOR NORTHERN CALIFORNIA.

.DAY ONE...TODAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN... SATURDAY THROUGH THURSDAY

ABOVE NORMAL TEMPERATURES COMBINED WITH LOW HUMIDITY AND GUSTY
WIND WILL INCREASE FIRE DANGER SATURDAY NIGHT THROUGH MONDAY MORNING
FOR WESTERN HALF OF THE SACRAMENTO VALLEY AND ADJACENT COASTAL RANGE
AND DELTA AREA.

* FIRE WEATHER WATCH.........SEE WWUS86 KSTO - RFWSTO FOR DETAILS *

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS TO THEIR LOCAL NATIONAL WEATHER SERVICE OFFICE.

THE LATEST WEATHER INFORMATION IS AVAILABLE AT
WEATHER.GOV/SACRAMENTO

INTERACT WITH US VIA SOCIAL MEDIA AT
FACEBOOK.COM/NWS.SACRAMENTO
TWITTER.COM/NWSSACRAMENTO

Nearby

Red Flag Warnings in California, 2014Every red flag warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.